AMS Bookstore LOGO amslogo
Return to List

AMS TextbooksAMS Applications-related Books

Scattering Resonances for Several Small Convex Bodies and the Lax-Phillips Conjecture
Luchezar Stoyanov, University of Western Australia, Crawley, Australia
cover
SEARCH THIS BOOK:

Memoirs of the American Mathematical Society
2009; 76 pp; softcover
Volume: 199
ISBN-10: 0-8218-4294-3
ISBN-13: 978-0-8218-4294-2
List Price: US$62
Individual Members: US$37.20
Institutional Members: US$49.60
Order Code: MEMO/199/933
[Add Item]

Request Permissions

This work deals with scattering by obstacles which are finite disjoint unions of strictly convex bodies with smooth boundaries in an odd dimensional Euclidean space. The class of obstacles of this type is considered which are contained in a given (large) ball and have some additional properties: its connected components have bounded eccentricity, the distances between different connected components are bounded from below, and a uniform `no eclipse condition' is satisfied. It is shown that if an obstacle K in this class has connected components of sufficiently small diameters, then there exists a horizontal strip near the real axis in the complex upper half-plane containing infinitely many scattering resonances (poles of the scattering matrix), i.e. the Modified Lax-Phillips Conjecture holds for such K. This generalizes a well-known result of M. Ikawa concerning balls with the same sufficiently small radius.

Table of Contents

  • Introduction
  • An abstract meromorphicity theorem
  • Preliminaries
  • Ikawa's transfer operator
  • Resolvent estimates for transfer operators
  • Uniform local meromorphicity
  • Proof of the Main Theorem
  • Curvature estimates
  • Bibliography
Powered by MathJax

  AMS Home | Comments: webmaster@ams.org
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia